MAUDE Adverse Event Report: LEICA BIOSYSTEMS RICHMOND INC. ACTIVFLO ROUTINE I-TAPED-YELLOW 1000; CASSETTES, TISSUE

LEICA BIOSYSTEMS RICHMOND INC. ACTIVFLO ROUTINE I-TAPED-YELLOW 1000; CASSETTES, TISSUE
Model Number ACTIVFLO ROUTINE I-TAPED-YELLOW 1000
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported activflo routine i-taped-yellow 1000, p/n: 39lc-500-9-l, lot: 20240716 was popping open.The small plastic locking pieces on the front of the cassette are weaker than usual and have been breaking or not strong enough to lock properly.No adverse events were reported.Trending analysis from 13 jun 2024 to 13 jun 2025 reported no (0) other related occurrences of this issue for this product lot.The product history was reviewed and did not identify any information in the manufacturing record for this product that could have caused or contributed to the problem reported in this complaint.As manufacturer investigation of this complaint by leica biosystems is in progress, the root cause of this event has not yet been determined.If additional information is received a follow up mdr will be submitted.
 
Event or Problem Description
On 31 may 2025, leica biosystems received the following information: "the pa's have been having issues with the yellow cassettes "popping" back open.Seems like the small plastic locking pieces on the front of the cassette are weaker than usual and have been breaking or not strong enough to lock properly." on (b)(6) 2025, the customer advised "there was no loss of tissue.The issue was noticed at grossing.The lids would keep popping back open, so they¿d print new cassettes until they got some that stayed close.It only was an issue at grossing.No re biopsy needed.It was all types of our rush cases: breast, lung, kidney, colon etc." no adverse consequence(s) to a patient(s) has been reported to the manufacturer to date.
 
Additional Manufacturer Narrative
Manufacturer testing of retain samples was unable to replicate the "yellow cassettes "popping" back open" reported by the customer.The root cause for the "yellow cassettes "popping" back open" reported by the customer could not be unequivocally determined from the information available.If additional information is received an additional follow up mdr will be submitted.
 
Additional Manufacturer Narrative
The awareness date for submission 1419341-2025-00030 was incorrectly entered in section g3/4.The correct date was 30 may 2025.

Brand Name
ACTIVFLO ROUTINE I-TAPED-YELLOW 1000
Common Device Name
CASSETTES, TISSUE
Manufacturer (Section D)
LEICA BIOSYSTEMS RICHMOND INC.
5205 us-12
richmond IL 60071
Manufacturer (Section G)
XIAMEN VOKE MOLD & PLASTIC ENGINEER
no. 1152-1160 and no.1166-1170
chun guang rd,
xiamen city, fujian province 00003 6110
CH   0000361101
Manufacturer Contact
heather jensen
5205 us-12
richmond, IL 60071
8152988371
MDR Report Key22333395
Report Number1419341-2025-00030
Device Sequence Number9129042
Product Code IDZ
UDI-Device Identifier20849832022446
UDI-Public20849832022446
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACTIVFLO ROUTINE I-TAPED-YELLOW 1000
Device Catalogue Number39LC-500-9-L
Device Lot Number20240716
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2025
Supplement Date Received by Manufacturer07/08/2025
10/15/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date07/11/2025
10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown